Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Nashville, TN

May 19, 2005Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2005, 1:51 PM CDT for Montgomery County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2005, 1:51 PM CDT (18:51 UTC)
Expired
May 19, 2005, 2:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 12:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 191851
SVROHX
TNC125-191915-
/O.NEW.KOHX.SV.W.0097.050519T1851Z-050519T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT THU MAY 19 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE

* UNTIL 215 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLARKSVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN MONTGOMERY COUNTY AT 210 PM CDT

LAT...LON 3661 8744 3644 8735 3660 8716 3678 8699

$$

04
1 follow-up statement
000 
WWUS54 KOHX 191913
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT THU MAY 19 2005

TNC125-191915-
/O.CON.KOHX.SV.W.0097.000000T0000Z-050519T1915Z/
MONTGOMERY TN-
212 PM CDT THU MAY 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR
NORTHEASTERN MONTGOMERY COUNTY...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN MONTGOMERY COUNTY...OR ABOUT 13
MILES NORTHEAST OF CLARKSVILLE...MOVING NORTHEAST AT 30 MPH.

TREES AND POWER LINES WERE BLOWN DOWN IN CLARKSVILLE AT 152 PM
CDT AS THIS STORM PASSED THROUGH THE CITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
THURSDAY EVENING FOR NORTHWEST MIDDLE TENNESSEE.

LAT...LON 3664 8725 3653 8726 3647 8714 3658 8712
      3665 8711

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:40 AM CDT, 11 hours 11 minutes earlier.

Area forecast discussion, May 19, 2:40 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 AM CDT THU MAY 19 2005

.DISCUSSION...FAIR WX CONTINUED OVER MID TN EARLY THIS MORNING.
SATELLITE SHOWED PATCHES OF HIGH THIN CLOUDS DRIFTING OVER THE
REGION. TEMPERATURES WERE IN THE UPPER 50S TO LOWER 60S WITH LIGHT
EAST TO SOUTH WINDS. SHOWERS AND STORMS WERE CLUSTERED FROM IL INTO
MO AND ALONG THE KS/OK BORDER. THESE AREAS OF CONVECTION WERE MOVING
AHEAD OF A COLD FRONT THAT WILL REACH OUR AREA ON FRIDAY.

THE CHANCE FOR SHOWERS AND STORMS FOR MID TN WILL START LATER TODAY
AS THE ATMOSPHERE DESTABILIZES AND SOME UPPER ENERGY PASSES TO OUR
NORTH. UNSTABLE FORECAST SOUNDINGS INDICATE WE CANNOT RULE OUT AN
ISOLATED STRONG OR SEVERE STORM...BUT SEVERE POTENTIAL APPEARS LOW
WITH BETTER DYNAMICS STILL TO OUR NORTHWEST. WE WILL CONTINUE
FORECAST OF POPS AROUND 50 PERCENT...BUT THESE POPS MAY BE TOO HIGH
WITH UNIMPRESSIVE FORCING TODAY. POPS WILL BE HIGHER FOR TONIGHT WITH
GREATER INFLUENCE FROM UPPER LEVEL LOW AND POSSIBLE LEFTOVER
CONVECTION MOVING INTO OUR AREA FROM THE NORTHWEST. RAIN CHANCES WILL
CONTINUE FOR FRIDAY AS LOW PRESSURE AND COLD FRONT CROSS THE REGION.
AGAIN...SOME POTENTIAL FOR ISOLATED STRONG STORMS...BUT NOT
EXPECTING A SIGNIFICANT SEVERE EVENT.

CONDITIONS DRY OUT OVER THE WEEKEND. ANOTHER COLD FRONT COULD BRING
A SHOWER LATE SUNDAY INTO MONDAY...THEN DRY AND SLIGHTLY COOLER WX
THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    83  64  79  61 /  50  60  50  20
CLARKSVILLE  82  64  79  59 /  50  60  40  10
CROSSVILLE   78  61  76  56 /  50  70  60  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, May 19, 5:30 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 19 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-2011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED
TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW
THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS
OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING
SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH
INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH
THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO
SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS
AFTERNOON OR TONIGHT.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:12 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
May 19, 3:26 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman34 min
May 19, 3:38 PM CDTSevere Thunderstorm WarningOHXWayne37 min
May 19, 3:45 PM CDTSevere Thunderstorm WarningOHXCheatham, Maury, Williamson45 min
May 19, 4:12 PM CDTSevere Thunderstorm WarningOHXDavidson48 min
May 19, 4:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson46 min
May 19, 4:42 PM CDTSevere Thunderstorm WarningOHXWilson63 min
May 19, 4:53 PM CDTSevere Thunderstorm WarningOHXSumner37 min
May 19, 5:40 PM CDTSevere Thunderstorm WarningOHXDeKalb35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.